Wisconsin, 2006Strong Wind in Wisconsin, March 31, 2006
March 31, 2006 · NWS MKX · 15 events in 15 counties and zones
Strong, gusty west-southwest winds affected parts of south-central and southeast Wisconsin in the wake of a cold front. Maximum gusts peaked at 39 to 42 kts (45 to 48 mph).
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong, gusty west-southwest winds affected parts of south-central and southeast Wisconsin in the wake of a cold front. Maximum gusts peaked at 39 to 42 kts (45 to 48 mph). Scattered power outages were reported when broken tree branches hit power-lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 30, 2:57 PM CST, 11 hours 3 minutes earlier.
Area forecast discussion, Mar 30, 2:57 PM CST, 11 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 PM CST THU MAR 30 2006
.DISCUSSION...FORECAST FOCUS IS ON CONVECTION TONIGHT AND EARLY
FRIDAY...AND NEXT SYSTEM FOR SUNDAY INTO MONDAY.
CURRENT RADAR RETURNS SHOWING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS MOVING ACROSS CWA ALONG 850MB MOISTURE CONVERGENCE
ZONE ALONG THE NOSE OF A DEVELOPING 50KT LLJ OVER IOWA. CURRENT SFC
DEWPOINTS IN CENTRAL AND NORTHERN IOWA NOW INTO THE LOW TO MID 50S.
THESE SHOWERS AND STORMS SHOULD CONTINUE MOVING OFF TO THE NORTHEAST
THIS AFTERNOON. THERE WILL BE A BRIEF BREAK EARLY THIS EVENING
BEFORE THE NEXT ROUND OF PRECIPITATION MOVES IN.
MODELS IN GOOD AGREEMENT WITH THE PROGRESSION OF SURFACE LOW FROM
THE PLAINS STATES THROUGH NORTHERN WISCONSIN THIS EVENING AND
OVERNIGHT TONIGHT. MODELS BRING BEST DIVERGENCE ASSOCIATED WITH UL
JET OVER THE CWA BETWEEN 6Z AND 12Z. STRONG...CLOSED LOW AT 500MB
BRINGS THE BEST CVA ACROSS CWA DURING THIS SAME TIME FRAME. STRONG
700MB OMEGA AND NOSE OF 60KT LLJ MAXIMIZE BETWEEN 3Z TO 9Z. MODEL
SOUNDINGS GENERATE MINIMAL CAPE FOR TONIGHT...ONLY A FEW HUNDRED
J/KG...WITH LI/S AROUND -1 TO -2. TRACKS OF SURFACE AND 850MB LOWS
PUT CWA INTO WARM SECTOR...ESPECIALLY IN THE WESTERN CWA SO SOME
STORMS MAY PRODUCE SOME HAIL OR GUSTY WINDS AHEAD OF OCCLUSION
SWEEPING ACROSS SRN WI FRIDAY MORNING. CURRENT SPC DAY 1 OUTLOOK
PUTS FAR SOUTHEAST WISCONSIN IN A SLIGHT RISK. THE BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS LOOKS TO BE CENTERED BETWEEN 3Z TO 9Z
TONIGHT. WILL KEEP THE OCCASIONAL SHOWERS AND THUNDERSTORMS...
ALREADY IN THE FORECAST. CURRENT SURFACE ANALYSIS SHOWING 4MB TO
5MB...3 HOUR PRESSURE FALLS OVER CENTRAL AND WESTERN IOWA. THIS WILL
BRING INCREASINGLY WINDY CONDITIONS ACROSS CWA THIS EVENING INTO
FRIDAY AS THE LOW CONTINUES TO MOVE EASTWARD.
EXPECT THUNDERSTORM ACTIVITY TO END BY 12Z FRIDAY. COLDER AIR
WRAPPING UNDER SURFACE/850MB LOWS WILL DEVELOP INVERSION THAT WILL
PREVENT DEEP CONVECTION AS 500 MB LOW MOVES ACROSS THE STATE...SO
ONLY EXPECT RAIN SHOWERS DURING THE REST OF THE DAY FRIDAY INTO THE
MORNING ON SATURDAY. GFS IS A LITTLE SLOWER IN CLEARING OUT THE
PRECIPITATION ON SATURDAY MORNING...BUT SHOULD BE OVER WITH END BY
12Z.
THE REST OF SATURDAY LOOKS QUIET AS RIDGE BUILDS IN WITH CONTINUED
COOLER NEAR THE LAKE ON N TO NERLY WINDS. NEXT SYSTEM APPROACHES FOR
SUNDAY INTO MONDAY. LOW TRAVELS THROUGH SRN WI BRINGING POTENTIAL
FOR A GOOD RAIN.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07
Hazardous weather outlook, Mar 30, 6:50 PM CST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
650 PM CST THU MAR 30 2006
WIZ046-047-051-052-056>060-062>072-311100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
650 PM CST THU MAR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TONIGHT
A PERIOD OF THUNDERSTORMS IS EXPECTED TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF A LINE FROM
DODGEVILLE TO JANESVILLE AND FONTANA. THE MAIN SEVERE WEATHER RISKS
WILL BE LARGE HAIL OF AROUND ONE INCH AND DAMAGING WIND GUSTS OF 60
MPH.
BRIEF HEAVY RAINFALL UP TO ONE INCH IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS ARE LIKELY ON SUNDAY. HEAVY RAINFALL WILL BE
POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
LMZ643>646-665-311100-
SHEBOYGAN TO WINTHROP HARBOR ILLINOIS-
650 PM CST THU MAR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR SOUTHEAST WINDS
TO 25 KNOTS AND WAVES INCREASING TO 3 TO 5 FEET.
A PERIOD OF THUNDERSTORMS IS EXPECTED MAINLY AFTER MIDNIGHT. SOME
OF THESE THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS
EXCEEDING 35 KNOTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY WILL BE IN EFFECT THROUGH FRIDAY FOR SOUTH
WINDS BECOMING WEST OF UP TO 30 KNOTS AND WAVES OF 3 TO 5 FEET.
ZAJDEL
Strong Wind, Fond du Lac
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Fond du Lac forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.754, -88.488 (the zone’s center; the record gives no point)
Strong Wind, Sheboygan
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Sheboygan forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.756, -87.800 (the zone’s center; the record gives no point)
Strong Wind, Dodge
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Dodge forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
Strong Wind, Ozaukee
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Ozaukee forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
Strong Wind, Washington
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Washington forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.369, -88.231 (the zone’s center; the record gives no point)
Strong Wind, Dane
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Dane forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.067, -89.418 (the zone’s center; the record gives no point)
Strong Wind, Jefferson
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Jefferson forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.021, -88.776 (the zone’s center; the record gives no point)
Strong Wind, Waukesha
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Waukesha forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.018, -88.304 (the zone’s center; the record gives no point)
Strong Wind, Milwaukee
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Milwaukee forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.022, -87.929 (the zone’s center; the record gives no point)
Strong Wind, Lafayette
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Lafayette forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.661, -90.132 (the zone’s center; the record gives no point)
Strong Wind, Green
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Green forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
Strong Wind, Rock
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Rock forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.671, -89.072 (the zone’s center; the record gives no point)
Strong Wind, Walworth
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Walworth forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
Strong Wind, Racine
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Racine forecast zone
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.730, -87.812 (the zone’s center; the record gives no point)
Strong Wind, Kenosha
- When
- March 31, 2:00 AM CST to 2:00 PM CST
- Where
- Kenosha forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $2,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.573, -87.840 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, March 31, 20061 injured · $8.2 million · F2 · 44 events
- Tornado and Hail in Ohio, March 31, 2006$1.1 million · F2 · 10 events
- Tornado and Hail in Michigan, March 31, 2006$270,000 · F1 · 2 events
- High Wind in Illinois, March 31, 20064 injured · $105,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Michigan, March 31, 20061 in hail · 37 events
- High Wind in Nevada, March 31, 2006$20,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Indiana, March 31, 20061.5 in hail · 11 events
- Hail and Damaging Wind in Tennessee, March 31, 20061.75 in hail · 6 events
- Winter Weather in Colorado, March 31, 20065 events
- Flooding in North Dakota, March 31, 20064 events
- Hail in Arkansas, March 31, 2006$400 · 1 in hail · 4 events
- Hail and Damaging Wind in Alabama, March 31, 20061.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494759, 5494760, 5494761, 5494762, 5494763, 5494764, 5494765, 5494766, 5494767, 5494768, 5494769, 5494770, 5494870, 5494871, 5494872.